Alert archive / Minnesota / Flash Flood Watches in 2007
Flash Flood Watch 6, NWS Twin Cities, MN
NWS Twin Cities, MN issued this flash flood watch at Aug 22, 2007, 3:21 AM CDT for 12 counties in Minnesota. It took effect at Aug 22, 2007, 6:00 PM CDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Aug 22, 2007, 3:21 AM CDT (08:21 UTC)
- In effect from
- Aug 22, 2007, 6:00 PM CDT
- Expired
- Aug 23, 2007, 12:00 PM CDT
- In force
- 18 hr
- Issued by
- NWS Twin Cities, MN
- Flood severity
- None
Counties Blue Earth County, MN, Brown County, MN, Faribault County, MN, Freeborn County, MN, Goodhue County, MN, Le Sueur County, MN, Martin County, MN, Nicollet County, MN, Rice County, MN, Steele County, MN, Waseca County, MN, Watonwan County, MN
The radar
The Minneapolis radar (KMPX), 90 km from the middle of the area, began a volume at 08:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 8.4 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1298 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 453 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS63 KMPX 220821 FFAMPX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 321 AM CDT WED AUG 22 2007 ...FLASH FLOOD WATCH FROM THIS EVENING THROUGH THURSDAY MORNING FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL MINNESOTA... .ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS IS EXPECTED ACROSS MUCH OF CENTRAL AND SOUTH CENTRAL MINNESOTA THIS EVENING THROUGH THURSDAY MORNING...AS A FRONTAL BOUNDARY REMAINS JUST TO THE SOUTH OF THE AREA. RAINFALL RATES BETWEEN ONE AND TWO INCHES PER HOUR APPEAR POSSIBLE THIS EVENING AND OVERNIGHT...ALONG AND SOUTH OF A SLEEPY EYE...TO NORTHFIELD...TO RED WING LINE. THE GROUND REMAINS VERY SATURATED DUE TO RECENT RAINS OVER THE PAST SEVERAL DAYS. INTENSE RUNOFF FROM THESE THUNDERSTORMS MAY CAUSE FLASH FLOODING OR RAPID RISES ALONG SOME MINOR RIVERS AND STREAMS. MNZ074>078-082>085-091>093-222045- /O.NEW.KMPX.FF.A.0006.070822T2300Z-070823T1700Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-WASECA- STEELE-MARTIN-FARIBAULT-FREEBORN- INCLUDING THE CITIES OF...NEW ULM...ST. PETER...LE SUEUR... FARIBAULT...RED WING...ST. JAMES...MANKATO...WASECA...OWATONNA... FAIRMONT...BLUE EARTH...ALBERT LEA 321 AM CDT WED AUG 22 2007 ...FLASH FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH THURSDAY MORNING... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF SOUTH CENTRAL MINNESOTA AND SOUTHEAST MINNESOTA...INCLUDING THE FOLLOWING AREAS...IN SOUTH CENTRAL MINNESOTA...BLUE EARTH...BROWN...FARIBAULT... FREEBORN...LE SUEUR...MARTIN...NICOLLET...RICE...STEELE... WASECA AND WATONWAN. IN SOUTHEAST MINNESOTA...GOODHUE. * FROM THIS EVENING THROUGH THURSDAY MORNING * ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS IS EXPECTED ACROSS MUCH OF CENTRAL AND SOUTH CENTRAL MINNESOTA THIS EVENING THROUGH THURSDAY MORNING...AS A FRONTAL BOUNDARY REMAINS JUST TO THE SOUTH OF THE AREA. RAINFALL RATES BETWEEN ONE AND TWO INCHES PER HOUR APPEAR POSSIBLE THIS EVENING AND OVERNIGHT...ALONG AND SOUTH OF A SLEEPY EYE...TO NORTHFIELD...TO RED WING LINE. THE GROUND REMAINS VERY SATURATED DUE TO RECENT RAINS OVER THE PAST SEVERAL DAYS. INTENSE RUNOFF FROM THESE THUNDERSTORMS MAY CAUSE FLASH FLOODING OR RAPID RISES ALONG SOME MINOR RIVERS AND STREAMS. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. BE SURE TO MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$ LS
3 follow-up statements
000 WGUS63 KMPX 221927 FFAMPX FLOOD WATCH NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 227 PM CDT WED AUG 22 2007 ...FLASH FLOOD WATCH THIS EVENING THROUGH THURSDAY MORNING FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL MINNESOTA... .ANOTHER ROUND OF RAIN AND THUNDERSTORMS IS EXPECTED TO AFFECT MUCH OF CENTRAL AND SOUTH CENTRAL MINNESOTA TONIGHT AND INTO WEST CENTRAL WISCONSIN LATE TONIGHT AND THURSDAY. A NEARLY STATIONARY FRONTAL BOUNDARY REMAINS JUST TO THE SOUTH OF MINNESOTA AND IS FORECAST TO LIFT SLOWLY NORTH TONIGHT...AND WILL REMAIN THE FOCUS FOR RAIN AND THUNDERSTORMS. RAINFALL RATES BETWEEN ONE AND TWO INCHES PER HOUR APPEAR LIKELY DEVELOPING OVERNIGHT...ALONG AND SOUTH OF A SLEEPY EYE...TO NORTHFIELD...TO RED WING LINE. THE GROUND REMAINS SATURATED DUE TO RECENT RAINS. RAPID RUNOFF FROM THESE THUNDERSTORMS MAY CAUSE FLASH FLOODING OR RISES ALONG SOME MINOR RIVERS AND STREAMS. WE URGE RESIDENTS TO MONITOR THE WEATHER TONIGHT. BE PREPARED TO ACT QUICKLY AND MOVE TO HIGHER GROUND...ESPECIALLY IF FLOODING IS OBSERVED OR A WARNING IS ISSUED FOR YOUR AREA. MNZ074>078-082>085-091>093-230330- /O.CON.KMPX.FF.A.0006.070822T2300Z-070823T1700Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-WASECA- STEELE-MARTIN-FARIBAULT-FREEBORN- INCLUDING THE CITIES OF...NEW ULM...ST. PETER...LE SUEUR... FARIBAULT...RED WING...ST. JAMES...MANKATO...WASECA...OWATONNA... FAIRMONT...BLUE EARTH...ALBERT LEA 227 PM CDT WED AUG 22 2007 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 6 PM CDT THIS EVENING THROUGH THURSDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF SOUTH CENTRAL MINNESOTA AND SOUTHEAST MINNESOTA... INCLUDING THE FOLLOWING AREAS...IN SOUTH CENTRAL MINNESOTA... BLUE EARTH...BROWN...FARIBAULT...FREEBORN...LE SUEUR... MARTIN...NICOLLET...RICE...STEELE...WASECA AND WATONWAN. IN SOUTHEAST MINNESOTA...GOODHUE. * FROM 6 PM CDT THIS EVENING THROUGH THURSDAY MORNING * ANOTHER ROUND OF RAIN AND THUNDERSTORMS IS EXPECTED TO AFFECT MUCH OF CENTRAL AND SOUTH CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN TONIGHT AND THURSDAY. A NEARLY STATIONARY FRONTAL BOUNDARY REMAINS JUST TO THE SOUTH OF MINNESOTA AND IS FORECAST TO LIFT SLOWLY NORTH TONIGHT AND WILL REMAIN THE FOCUS FOR RAIN AND THUNDERSTORMS. RAINFALL RATES BETWEEN ONE AND TWO INCHES PER HOUR APPEAR LIKELY WITH THE THUNDERSTORMS DEVELOPING OVERNIGHT... ALONG AND SOUTH OF A SLEEPY EYE...TO NORTHFIELD...TO RED WING LINE. * RUNOFF FROM THE HEAVY RAINS MAY LEAD TO FAST FLOWING WATER OVER ROADS...PONDING OF WATER IN LOW LYING AREAS...AND SOIL EROSION OR MUD SLIDES IN HILLY TERRAIN. URBAN AREAS MAY ALSO EXPERIENCE CLOSED ROADS DUE TO ACCUMULATING WATER. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. BE SURE TO MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$ DWE
000 WGUS63 KMPX 230315 FFAMPX FLOOD WATCH NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1015 PM CDT WED AUG 22 2007 ...FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR SOUTH CENTRAL MINNESOTA... .SHOWERS AND THUNDERSTORMS WILL BEGIN TO SPREAD INTO SOUTHERN MINNESOTA LATE TONIGHT AND INTO THE DAYBREAK HOURS ON THURSDAY. THESE WILL INCREASE IN COVERAGE THROUGH THE REMAINDER OF THURSDAY MORNING BRINGING RAIN TO MUCH OF SOUTH CENTRAL MINNESOTA. THIS FLASH FLOOD WATCH ENCOMPASSES AN AREA SOUTH OF A SPRINGFIELD TO ST PETER TO RED WING LINE. ANY EMBEDDED THUNDERSTORMS WILL HAVE A FAVORABLE ENVIRONMENT FOR PRODUCING VERY HEAVY RAIN...WITH RAINFALL RATES OF ONE AND A HALF INCHES PER HOUR OR HIGHER. THUNDERSTORMS TRAINING OVER THE SAME AREAS ARE ALSO POSSIBLE. THE GROUND REMAINS SATURATED DUE TO RECENT RAINFALL. RAPID RUNOFF FROM THESE THURSDAY MORNING THUNDERSTORMS MAY CAUSE FLASH FLOODING OR RAPID RISES ALONG SOME RIVERS AND STREAMS. THESE INCLUDE WATERSHEDS OF THE COBB RIVER...LITTLE CANNON RIVER...STRAIGHT RIVER...WATONWAN RIVER...AND FORKS OF THE ZUMBRO RIVER. HAVE A MEANS FOR RECEIVING FLASH FLOOD WARNINGS IF THEY ARE ISSUED DURING THURSDAY MORNING. BE PREPARED TO ACT QUICKLY...ESPECIALLY IF FLOODING IS OBSERVED OR A WARNING IS ISSUED FOR YOUR AREA. MNZ074>078-082>085-091>093-231115- /O.CON.KMPX.FF.A.0006.000000T0000Z-070823T1700Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-WASECA- STEELE-MARTIN-FARIBAULT-FREEBORN- INCLUDING THE CITIES OF...NEW ULM...ST. PETER...LE SUEUR... FARIBAULT...RED WING...ST. JAMES...MANKATO...WASECA...OWATONNA... FAIRMONT...BLUE EARTH...ALBERT LEA 1015 PM CDT WED AUG 22 2007 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF SOUTH CENTRAL MINNESOTA AND SOUTHEAST MINNESOTA... INCLUDING THE FOLLOWING AREAS...IN SOUTH CENTRAL MINNESOTA... BLUE EARTH...BROWN...FARIBAULT...FREEBORN...LE SUEUR... MARTIN...NICOLLET...RICE...STEELE...WASECA AND WATONWAN. IN SOUTHEAST MINNESOTA...GOODHUE. * THROUGH THURSDAY MORNING * SHOWERS AND THUNDERSTORMS WILL BEGIN TO SPREAD INTO SOUTHERN MINNESOTA LATE TONIGHT AND INTO THE DAYBREAK HOURS ON THURSDAY. THESE WILL INCREASE IN COVERAGE THROUGH THE REMAINDER OF THURSDAY MORNING BRINGING RAIN TO MUCH OF SOUTH CENTRAL MINNESOTA. THIS FLASH FLOOD WATCH ENCOMPASSES AN AREA SOUTH OF A SPRINGFIELD TO ST PETER TO RED WING LINE. * RUNOFF FROM THE HEAVY RAINS MAY LEAD TO FAST FLOWING WATER OVER ROADS...PONDING OF WATER IN LOW LYING AREAS...AND SOIL EROSION OR MUD SLIDES IN HILLY TERRAIN. URBAN AREAS MAY ALSO EXPERIENCE CLOSED ROADS DUE TO ACCUMULATING WATER. QUICK RISES AND FLASH FLOODING ARE POSSIBLE UNDER THE HEAVIEST RAIN PRODUCING THUNDERSTORMS ALONG SOME RIVERS AND STREAMS. THESE INCLUDE WATERSHEDS OF THE COBB RIVER...LITTLE CANNON RIVER...STRAIGHT RIVER...WATONWAN RIVER...AND FORKS OF THE ZUMBRO RIVER. HAVE A MEANS FOR RECEIVING FLASH FLOOD WARNINGS IF THEY ARE ISSUED DURING THURSDAY MORNING. BE PREPARED TO ACT QUICKLY...ESPECIALLY IF FLOODING IS OBSERVED OR A WARNING IS ISSUED FOR YOUR AREA. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. BE SURE TO MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$
000 WGUS63 KMPX 230931 FFAMPX FLOOD WATCH NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 431 AM CDT THU AUG 23 2007 ...FLASH FLOOD WATCH UNTIL NOON TODAY FOR SOUTH CENTRAL MINNESOTA... .SHOWERS AND THUNDERSTORMS WILL SPREAD INTO SOUTH CENTRAL MINNESOTA THIS MORNING...WITH PERIODS OF HEAVY RAINFALL AND ATTENDANT FLASH FLOODING POSSIBLE. RAINFALL RATES OF ONE TO TWO INCHES PER HOUR ARE POSSIBLE IN THE FLASH FLOOD WATCH AREA...WHICH INCLUDES LOCATIONS SOUTH OF A NEW ULM TO ST PETER TO RED WING LINE. THE GROUND REMAINS SATURATED DUE TO RECENT RAINFALL. RAPID RUNOFF FROM THESE THUNDERSTORMS MAY CAUSE FLASH FLOODING OR RAPID RISES ALONG SOME RIVERS AND STREAMS. THESE INCLUDE WATERSHEDS OF THE COBB RIVER... LITTLE CANNON RIVER...STRAIGHT RIVER...WATONWAN RIVER...AND FORKS OF THE ZUMBRO RIVER. MNZ074>078-082>085-091>093-231700- /O.CON.KMPX.FF.A.0006.000000T0000Z-070823T1700Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-WASECA- STEELE-MARTIN-FARIBAULT-FREEBORN- INCLUDING THE CITIES OF...NEW ULM...ST. PETER...LE SUEUR... FARIBAULT...RED WING...ST. JAMES...MANKATO...WASECA...OWATONNA... FAIRMONT...BLUE EARTH...ALBERT LEA 431 AM CDT THU AUG 23 2007 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL NOON CDT TODAY... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF SOUTH CENTRAL MINNESOTA AND SOUTHEAST MINNESOTA... INCLUDING THE FOLLOWING AREAS...IN SOUTH CENTRAL MINNESOTA... BLUE EARTH...BROWN...FARIBAULT...FREEBORN...LE SUEUR... MARTIN...NICOLLET...RICE...STEELE...WASECA AND WATONWAN. IN SOUTHEAST MINNESOTA...GOODHUE. * UNTIL NOON CDT TODAY * SHOWERS AND THUNDERSTORMS WILL SPREAD INTO SOUTH CENTRAL MINNESOTA THIS MORNING...WITH PERIODS OF HEAVY RAINFALL AND ATTENDANT FLASH FLOODING POSSIBLE. RAINFALL RATES OF ONE TO TWO INCHES PER HOUR ARE POSSIBLE IN THE FLASH FLOOD WATCH AREA...WHICH INCLUDES LOCATIONS SOUTH OF A NEW ULM TO ST PETER TO RED WING LINE. * RUNOFF FROM THE HEAVY RAINS MAY LEAD TO FAST FLOWING WATER OVER ROADS...PONDING OF WATER IN LOW LYING AREAS...AND SOIL EROSION OR MUD SLIDES IN HILLY TERRAIN. URBAN AREAS MAY ALSO EXPERIENCE CLOSED ROADS DUE TO ACCUMULATING WATER. QUICK RISES AND FLASH FLOODING ARE POSSIBLE UNDER THE HEAVIEST RAIN PRODUCING THUNDERSTORMS ALONG SOME RIVERS AND STREAMS. THESE INCLUDE WATERSHEDS OF THE COBB RIVER...LITTLE CANNON RIVER... STRAIGHT RIVER...WATONWAN RIVER...AND FORKS OF THE ZUMBRO RIVER. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. BE SURE TO MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$ LS
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this flash flood watch went out at Aug 21, 7:38 PM CDT, 7 hours 43 minutes earlier.
Area forecast discussion, Aug 21, 7:38 PM CDT, 7 hours 43 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
738 PM CDT TUE AUG 21 2007
.DISCUSSION...
COMPLEX WEATHER PATTERN CONTINUES THROUGH AT LEAST LATE THURSDAY
WITH ACTIVE AND WET CONDITIONS CONTINUING FOR SOME AREAS. UPPER
SHORT WAVE TROUGH IS CROSSING THE CWA THIS AFTERNOON KICKING OFF
AREAS OF SHOWERS AND ISOLATED THUNDERSTORMS ACROSS CENTRAL
MINNESOTA. SFC WARM FRONT REMAINS ACROSS FAR NORTHERN IOWA AT 20Z.
MAIN FOCUS FOR SHOWER AND THUNDERSTORM DEVELOPMENT IS OVER IOWA THIS
EVENING WHERE LOW LEVEL WARM ADVECTION MAXIMIZES IN CONJUNCTION
WITH BAND OF FRONTOGENETICAL FORCING AND STRONG THICKNESS
DIFFLUENCE. 1000-300 MB THICKNESS ORIENTATION SHOWS THAT SHOWER
AND THUNDERSTORMS WILL MOVE EAST NORTHEASTWARD...BUT THE BEST
COVERAGE OF HEAVY RAINFALL SHOULD STAY JUST TO THE SOUTH AND EAST
OF THE CWA. HOWEVER...HAVE LIKELY POPS IN THE FAR SOUTH LATE THIS
EVENING IN ANTICIPATION NORTHERN FRINGE OF STRONG CONVECTION
IMPACTING THOSE AREAS. WILL KEEP CURRENT FLASH FLOOD WATCH IN
EFFECT BECAUSE HEAVY RAINFALL RATES WILL CERTAINLY BE POSSIBLE.
OTHER CONCERN FOR TONIGHT IS DENSE FOG. WEAK PRESSURE GRADIENT
WILL SETTLE OVER MUCH OF THE AREA WITH LIGHT WINDS FAVORING A
SOUTHEAST COMPONENT. WITH HIGH LOW LEVEL MOISTURE CONTINUING TO BE
IN PLACE EXPECT FOG DEVELOPMENT ONCE AGAIN. HAVE INCLUDED AREAS OF
FOG IN THE GRIDS AND WILL ALERT EVENING SHIFT TO POTENTIAL FOR
DENSE FOG ADVISORY OVERNIGHT.
WEAK HIGH PRESSURE MAY ALLOW FOR A BRIEF DRY PERIOD WEDNESDAY BEFORE
ANOTHER LOW DEVELOPS TO THE SOUTHWEST PUSHING WARM FRONT BACK
TOWARDS THE AREA. BETTER INSTABILITY MOVES FURTHER NORTHWARD INTO
THE CWA WEDNESDAY EVENING ALLOWING A BETTER CHANCE FOR
SHOWER/THUNDER DEVELOPMENT. MAIN FOCUS WILL ONCE AGAIN BE ACROSS
NORTH CENTRAL IOWA WHERE LOW AND MID LEVEL WARM ADVECTION MAXIMIZE
WITH ATTENDANT FN VECTOR DIVERGENCE IN ZONE OF DIFFLUENT THICKNESS.
THUS EXPECT CONVECTIVE COMPLEX TO DEVELOP AND MOVE EAST NORTHEAST
ACROSS THE SOUTHERN CWA ONCE AGAIN. WILL LIKELY NEED TO HAVE
ADDITIONAL FLASH FLOOD WATCH FOR THAT TIME PERIOD. ANOTHER SFC LOW
MOVES ACROSS IOWA FRIDAY...BUT BOUNDARY MAY HAVE BEEN ABLE TO SLIP A
BIT FURTHER SOUTH DUE TO EARLY THURSDAY CONVECTION. SOUTHERN AND
EASTERN CWA WILL HAVE THE GREATEST RISK OF RAIN...BUT BULK OF
ACTIVITY APPEARS FURTHER SOUTH AT THIS TIME.
PLEASANT WEATHER LOOKS TO FINALLY RETURN TO THE AREA FOR THE WEEKEND
AS HIGH PRESSURE SETTLES INTO THE PLAINS AND CRESTS OVER THE AREA
INTO SUNDAY. UPPER PATTERN FLATTENS OUT AND SFC LOW PRESSURE BUILDS
OFF TO THE WEST ONCE AGAIN GOING INTO MONDAY. SOUTHERLY SFC FLOW
WILL BRING HIGHER MOISTURE LEVELS BACK INTO THE CWA THOUGH MONDAY.
PASSAGE OF UPPER LEVEL SHORT WAVES WILL BECOME POSSIBLE AHEAD OF THE
LOW BRINGING PRECIP CHANCES BACK TO THE AREA MONDAY NIGH
&&
.AVIATION.../00Z TAF ISSUANCE/
QUASI-STATIONARY FRONT REMAINS OVR NORTHERN IA INTO NORTHEAST IL
THIS EVENING...AND WILL SLOWLY SAG SOUTH OVER THE NEXT FEW DAYS.
ISOLD THUNDERSTORMS HAD DEVELOPED OVER PORTIONS OF SOUTH CENTRAL AND
EAST CENTRAL MN. MESOSCALE CONVECTIVE COMPLEX DEVELOPING OVER
NORTHEAST NEBRASKA INTO SRN MN...EXPECTED TO SKIRT EXTREME SOUTHERN
MN OVERNIGHT INTO EARLY WED MRNG. OUTSIDE OF TSRA AND CONVECTION
ACTIVITY OVERNIGHT...CEILINGS...CLOUDS AND VISIBILITIES ARE EXPECTED
TO LOWERED TO IFR CONDITIONS IN FOG AS WEAK SFC EASTERLY AIRFLOW
CONTINUES OVER MOST OF THE TAF SITES.
ALL IN ALL BY MID MRNG...WEATHER CONDITIONS ARE EXPECTED TO IMPROVE
TO VFR MOST TAF SITES WEDNESDAY.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH WEDNESDAY
MORNING FOR FARIBAULT-FREEBORN-MARTIN-STEELE-WASECA
COUNTY(IES).
WI...NONE.
&&Hazardous weather outlook, Aug 21, 8:43 PM CDT, 6 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 843 PM CDT TUE AUG 21 2007 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 220930- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 843 CDT TUE AUG 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TONIGHT SHOWERS AND THUNDERSTORMS...SOME PRODUCING HEAVY RAINFALL...WILL BE POSSIBLE TONIGHT ACROSS CENTRAL AND SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN. THE HIGHEST RAINFALL AMOUNTS ARE EXPECTED ALONG AND SOUTH OF A MEDFORD TO FAIRMONT LINE. DUE TO THE HIGHLY SATURATED GROUND CONDITIONS ACROSS SOUTH CENTRAL MINNESOTA...ANY PROLONGED THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF CAUSING FLASH FLOODING. IN ADDITION...THUNDERSTORMS OVER SOUTH CENTRAL MINNESOTA MAY BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WINDS AND POSSIBLY A ISOLATED TORNADO. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY MORE SHOWERS AND THUNDERSTORMS ARE ANTICIPATED DURING THE WORK WEEK. THERE IS THE POTENTIAL FOR SEVERE STORMS ACROSS SOUTH CENTRAL MINNESOTA AGAIN ON WEDNESDAY INTO THURSDAY...WITH HEAVY RAINFALL AND RESULTANT FLOODING A CONTINUED THREAT. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED ACROSS SOUTH CENTRAL MINNESOTA THIS EVENING THROUGH EARLY WEDNESDAY MORNING. IN ADDITION...SPOTTERS AND COOPERATIVE OBSERVERS ARE URGED TO REPORT RAINFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE.
In the hours before
Local storm report, Aug 21, 9:24 PM CDT, 5 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
924 PM CDT TUE AUG 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM HAIL GLENVILLE 43.57N 93.28W
08/21/2007 E1.00 INCH FREEBORN MN TRAINED SPOTTER
&&
KMELocal storm report, Aug 21, 11:05 PM CDT, 4 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1105 PM CDT TUE AUG 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM HEAVY RAIN 2 SW ALBERT LEA 43.63N 93.39W
08/21/2007 M1.20 INCH FREEBORN MN TRAINED SPOTTER
RAINFALL AMOUNT FELL BETWEEN 835 PM AND 930 PM. DESPITE
SATURATED GROUND NO FLOODING REPORTED.
0930 PM HEAVY RAIN GLENVILLE 43.57N 93.28W
08/21/2007 M1.50 INCH FREEBORN MN TRAINED SPOTTER
RAINFALL AMOUNT FELL BETWEEN 830 PM TO 930 PM. DESPITE
SATURATED GROUND NO FLOODING WAS REPORTED.
&&
KMEThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 7:06 PM CDT | Severe Thunderstorm Warning | MPX | Blue Earth, Le Sueur, Rice, Waseca | 37 min |
| Aug 21, 8:08 PM CDT | Severe Thunderstorm Warning | MPX | Freeborn | 67 min |
| Aug 21, 8:42 PM CDT | Flash Flood Warning | MPX | Faribault, Freeborn | 3 hr |
| Aug 22, 3:25 AM CDT | Dense Fog Advisory | MPX | Anoka, Benton, Blue Earth, Brown, Carver, Chippewa and 36 more | 7 hr |
Nearby
Flash Flood Watches in Minnesota, 2007Every flash flood watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.